Alert archive / Florida / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 65, NWS Tallahassee, FL

May 28, 2001Holmes County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at May 28, 2001, 11:20 AM CDT for Holmes County, Florida. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 28, 2001, 11:20 AM CDT (16:20 UTC)
Expired
May 28, 2001, 11:45 AM CDT
In force
25 min
Issued by
NWS Tallahassee, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Holmes County, FL

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 4.3 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2001-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 800 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2001-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
800 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
713 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 281621
SVRTLH

ALC031-045-061-069-FLC059-281645-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1120 AM CDT MON MAY 28 2001

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN COFFEE COUNTY IN ALABAMA
  SOUTHWESTERN DALE COUNTY IN ALABAMA
  EASTERN GENEVA COUNTY IN ALABAMA
  NORTHWESTERN HOUSTON COUNTY IN ALABAMA
  NORTHEASTERN HOLMES COUNTY IN FLORIDA

* UNTIL 1145 AM CDT...

* AT 1120 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS ALONG A LINE
  EXTENDING FROM ENTERPRISE MUNI AIRPORT TO 3 MILES SOUTHEAST OF
  BELLWOOD TO PITTMAN...OR ALONG A LINE EXTENDING FROM 3 MILES
  SOUTHWEST OF ENTERPRISE TO 11 MILES NORTHEAST OF GENEVA TO 7 MILES
  SOUTHEAST OF GENEVA...MOVING EAST AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  ARDS CROSSROADS BY 1125 AM CDT...
  LEVEL PLAINS...GERALD BY 1130 AM CDT...
  ESTO...WICKSBURG BY 1135 AM CDT...
  DALEVILLE...FORT RUCKER BY 1140 AM CDT...
  MALVERN...FADETTE BY 1145 AM CDT...

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE WARNING.
PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN THE
LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED.

THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS. LARGE HAIL IS ALSO
POSSIBLE.


LAT...LON 3139 8604 3114 8590 3088 8589 3103 8551
          3123 8549 3139 8560

.END

52-LANIER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 8:30 AM CDT, 2 hours 50 minutes earlier.

Area forecast discussion, May 28, 8:30 AM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
930 AM EDT MON MAY 28 2001

THICK PEA SOUP FOG ACROSS SECTIONS OF LOCAL AREA WHEN I CAME IN AT 8
AM...BUT MID MORNING OBS SHOW FOG LIFTING RAPIDLY. SW WIND UP TO
AROUND 10 MPH MOST SPOTS SO NOT SURPRISINGLY LATEST SATELLITE OBS
SHOW MALLORY SWAMP FIRE SMOKE PLUME BEGINNING TO DECREASE IN
COVERAGE. VISIBLE SATELLITE LOOPS CLEARLY SHOW SEA BREEZE ALREADEY
FORMING AND DRIFTING INLAND WITH ISOLD SHOWERS ON RADAR ACROSS
PANHANDLE COAST AND 12Z TLH SOUNDING MODESTLY UNSTABLE WITH
UNMODIFIED CAPE OF 3327K/J ALTHO PWAT ONLY 1.04 AND K INDEX OF 9. OF
CONCERN IS SEA BREEZE CLASHING LATER TODAY LINGERING OUTFLOW
BOUNDRIES ACROSS NRN CWFA COUNTIES. WILL UPDATE ZFP TO REMOVE
MORNING MENTION OF FOG AND WILL LIKELY TWEK UP POPS.

FIRE WEATHER:WITH FOG LIFTED AND SUNSHINE PLUS SOUNDING SHOWING GOOD
AMOUNT OF DRY AIR ABOVE LOWEST LEVELS...AMPLY MIXING DOWN OF DRY AIR
SO RED FLAG WARNING LOOKS GOOD.

.TLH...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING FOR HIGH DISPERSION INLAND AREAS TODAY.

BLOCK

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 3:40 PM CDTSevere Thunderstorm WarningTAEJefferson50 min

Nearby

Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.